Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Persisting redness, sore lump, swollen and hard vein on the area of IV insertion for UTI. Use the same arm for meth shots. Cause and remedy?

okay so i use street drug meth i have been using off and on for 7 years although was clean for a time period. I was takin to the hospital for an uti . i was givin an iv in the same arm i had been shooting up in. although had not used in a few days. I was givin morphine and antibotics through the iv. the day after i shot up and didnt feel any kind of burn and still got my rush. although the area was within min red and lumped like i had missed. then the next day it became sore and my vein is hard and swollen for about 6 to 7 inches of my arm and is putting heat off. Here we are a week later and it has not improved... what should i do and why did this happen?
Asked On : Tue, 26 Jun 2012
Answers:  1 Views:  2706
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
You seem to be suffering from phlebitis.
Phlebitis  is a condition in which a vein becomes inflamed. The inflammation may cause pain and swelling. When the inflammation is caused by a blood clot or thrombus, it is called thrombophlebitis. Thrombophlebitis usually occurs in leg veins, but it may also affect the veins in the arms.
There are two sets of veins in the arms and legs, 1) the superficial veins that run just under the skin, and 2) the deep veins.

In your case it seems to be the involvement of only superficial vein of the arm.

Superficial phlebitis affects veins on the skin surface. The condition is rarely serious and usually resolves with local treatment of the inflammation.
If the doctor makes the diagnosis of superficial phlebitis, the treatment includes warm compresses and anti-inflammatory medications such as ibuprofen
If there is a skin infection associated with the superficial phlebitis, antibiotics may be prescribed.
Answered: Tue, 26 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor